MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; STEM AND TRAY INSERTER

EXACTECH, INC. EQUINOXE; STEM AND TRAY INSERTER
Catalog Number 321-07-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, the surgeon was removing the broach when the rod snapped off.Surgeon did not hit version rod in process.Threaded end of the rod was sheered off in broach handle.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (d4) lot number: 84283012 (h3) based on previous similar complaint investigation and the returned device, the broken instrument reported was likely the result of impacting near the junction between the stem inserter (321-07-00) and the retroversion handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion handle, leading to ultimate failure.

Brand Name
EQUINOXE
Common Device Name
STEM AND TRAY INSERTER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key11914084
Report Number1038671-2021-00259
Device Sequence Number3540940
Product Code LXH
UDI-Device Identifier10885862243034
UDI-Public10885862243034
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-00
Device Lot Number84283012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown